Alert archive / Puerto Rico / Flash Flood Warnings in 2009

Flash Flood Warning 68, NWS JSJ

November 16, 2009

NWS JSJ issued this flash flood warning at Nov 16, 2009, 4:19 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 16, 2009, 4:19 PM CST (22:19 UTC)
Expired
Nov 16, 2009, 10:15 PM CST
In force
6 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 162219
FFWSJU
PRC091-170415-
/O.NEW.TJSJ.FF.W.0068.091116T2219Z-091117T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
619 PM AST MON NOV 16 2009

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE FOLLOWING MUNICIPALITY

  IN PUERTO RICO
     MANATI

* UNTIL 1215 AM AST

* CURRENT PROJECTIONS ARE THAT THE MANATI RIVER AT MANATI WILL RISE 
ABOVE FLOOD STAGE AROUND 8 PM AST WITH A CREST AROUND 27 FEET AROUND 
9 PM AST. FLOOD STAGE IS 25 FEET. 

AT 25 FEET...THE RIVER FLOODS ROUTES 666 AND 667 IN SECTOR CACHETE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 1844 6655 1849 6653 1844 6651 1843 6649
      1841 6652

$$

ROSA

ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
     HTTP://WWW.WEATHER.GOV/SANJUAN
1 follow-up statement
000 
WGCA72 TJSJ 162334
FFSSJU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
734 PM AST MON NOV 16 2009

PRC091-170415-
/O.CON.TJSJ.FF.W.0068.000000T0000Z-091117T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MANATI PR-
734 PM AST MON NOV 16 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM AST FOR
MANATI MUNICIPALITY...

...MINOR FLOODING IS OCCURRING...

AT 7:29 PM AST...A USGS SENSOR IN MANATI INDICATED THE RIVER HAD 
RISEN ABOVE FLOOD STAGE AND WAS STILL RISING RAPIDLY. THE RIVER IS 
FORECAST TO CREST AROUND 28 FEET AROUND 9 PM AST. AT 28 FEET...THE 
RIVER FLOODS ROUTES 666 AND 667 IN THE CACHETE SECTOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN
JUAN.

&&

LAT...LON 1844 6655 1849 6653 1844 6651 1843 6649
      1841 6652

$$

ROSA

ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
     HTTP://WWW.WEATHER.GOV/SANJUAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 16, 2:07 PM CST, 2 hours 12 minutes earlier.

Area forecast discussion, Nov 16, 2:07 PM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
407 PM AST MON NOV 16 2009

.SYNOPSIS...NEARLY VERTICALLY STACKED LOW PRES NORTH OF THE AREA
WILL MOVE LITTLE OVER THE NEXT 48 HRS WHILE IT CONTINUES TO WEAKEN.
MID-UPPER LEVEL RIDGE WILL BUILD FOR LATE IN THE WEEK. ANTICIPATE
IMPROVING WX CONDITIONS OVER THE NEXT FEW DAYS.

&&

.DISCUSSION...DEEP TROUGH NORTH OF THE AREA RESPONSIBLE FOR THE
ACTIVE WEATHER OVER THE PAST TWO DAYS WILL CONTINUE TO WEAKEN.
MID LEVEL DRY AIR ON BACK SIDE OF UPPER TROUGH AS SEEN ON WATER
VAPOR IMAGERY NW OF THE AREA WILL CONTINUE TO ADVECT IN RESULTING
IN A SHARP DROP IN PWAT VALUES. ALTHOUGH THERE WILL STILL BE SOME
WX TOMORROW EXPECT SHOWERS TO NOT BE AS EFFICIENT RAIN PRODUCER AS
THEY WERE OVER THE LAST TWO DAYS.

BY WED...UPPER TROUGH WILL BE FAR ENOUGH EAST AND SUBSIDENCE CAP
WILL BE STRONG ENOUGH THAT ANY CONVECTION THAT DEVELOPS WOULD BE SHALLOW.
MODELS SHOW AMS DRYING OUT FURTHER FOR THE REST OF THE WEEK AS
MID- UPPER LEVEL RIDGE BUILDS IN FOR THE LATTER PART OF THE WEEK.

&&

.AVIATION...SHOWERS DIMINISHING WITH CIGS IMPROVING THIS EVENING.
VFR TOMORROW.

&&

.MARINE...5 FT SEAS OR LESS ACROSS UNPROTECTED WATERS.

&&

.HYDROLOGY...SOME IMPRESSIVE RAINFALL RATES EARLIER AT VILLALBA
AND ST. THOMAS WITH OVER 2.0 INCH/HR. HOWEVER...RADAR IMAGERY
SHOWS CONVECTION DIMINISHING QUICKLY IN INTENSITY. WITH CONTINUED
WEAKENNIG OF UPPER TROUGH AND DECREASE IN CONVECTION ANTICIPATE
THAT FLASH FLOOD WATCH WILL BE CANCELLED LATER THIS EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  74  84  75  86 /  50  80  50  50
STT  76  83  76  85 /  50  70  60  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CENTRAL INTERIOR-
     CULEBRA-EASTERN INTERIOR-MAYAGUEZ AND VICINITY-NORTH
     CENTRAL-NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN JUAN AND
     VICINITY-SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN INTERIOR.

VI...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ST CROIX-ST.
     THOMAS/ST. JOHN/ADJACENT ISLANDS.

&&

64/64
Hazardous weather outlook, Nov 16, 4:28 AM CST, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN
ISLANDS
NATIONAL WEATHER SERVICE SAN JUAN PR
628 AM AST MON NOV 16 2009

AMZ710>745-PRZ001>013-171030-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
628 AM AST MON NOV 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS RIDING A COLD FRONT WILL CONTINUE OVER
THE LOCAL AREA WITH THE POSSIBILITY OF LOCALIZED VERY HEAVY
RAIN...URBAN AND SMALL STREAM FLOODING AND EVEN FLASH FLOODING
FROM RAPIDLY RISING RIVERS IN SOME AREAS OF PUERTO RICO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE RISK OF EXCESSIVE RAIN FROM SHOWERS AND THUNDERSTORMS WILL
CONTINUE THROUGH WEDNESDAY AS AN UPPER LEVEL LOW LINGERS IN THE
AREA.

.SPOTTER INFORMATION STATEMENT...REPORTS OF FLOODING...MUDSLIDES
AND OTHER SIGNIFICANT WEATHER ARE REQUESTED.

AMZ715-725-VIZ001-002-171030-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
628 AM AST MON NOV 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND
THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS RIDING A COLD FRONT WILL CONTINUE OVER
THE LOCAL AREA WITH THE POSSIBILITY OF LOCALIZED VERY HEAVY
RAIN...URBAN AND GUT FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE RISK OF EXCESSIVE RAIN FROM SHOWERS AND THUNDERSTORMS WILL
CONTINUE THROUGH WEDNESDAY AS AN UPPER LEVEL LOW LINGERS IN THE
AREA.

.SPOTTER INFORMATION STATEMENT...REPORTS OF FLOODING...MUDSLIDES
AND OTHER SIGNIFICANT WEATHER ARE REQUESTED.

In the hours before

Local storm report, Nov 16, 12:01 PM CST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
201 PM AST MON NOV 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLOOD            TRUJILLO ALTO           18.36N 66.02W
11/16/2009                   TRUJILLO ALTO      PR   NWS EMPLOYEE

            ROUTE 877 IMPASSABLE DUE TO FLOODING.

&&

LROSA
Local storm report, Nov 16, 3:32 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
532 PM AST MON NOV 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLASH FLOOD      CHRISTIANSTED           17.75N 64.71W
11/16/2009                   SAINT CROIX        VI   NWS EMPLOYEE

            NUMEROUS FLOODED ROADS ACROSS THE CHRISTIANSTED AREA.

&&

LROSA

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 12:30 AM CSTAreal Flood AdvisoryJSJ3 hr
Nov 16, 2:19 AM CSTFlash Flood WatchJSJ34 hr
Nov 16, 3:28 AM CSTAreal Flood AdvisoryJSJ3 hr
Nov 16, 5:13 AM CSTSpecial Marine WarningJSJ2 hr
Nov 16, 5:26 AM CSTFlash Flood WarningJSJ3 hr
Nov 16, 6:14 AM CSTAreal Flood AdvisoryJSJ3 hr
Nov 16, 6:52 AM CSTSpecial Marine WarningJSJ113 min
Nov 16, 7:12 AM CSTSpecial Marine WarningJSJ2 hr
Nov 16, 9:08 AM CSTSpecial Marine WarningJSJ112 min
Nov 16, 10:59 AM CSTSpecial Marine WarningJSJ2 hr
Nov 16, 11:01 AM CSTAreal Flood AdvisoryJSJ3 hr
Nov 16, 11:06 AM CSTAreal Flood AdvisoryJSJ3 hr
Nov 16, 11:32 AM CSTFlash Flood WarningJSJ3 hr
Nov 16, 12:15 PM CSTAreal Flood AdvisoryJSJ3 hr
Nov 16, 12:49 PM CSTFlash Flood WarningJSJ82 min
Nov 16, 1:06 PM CSTFlash Flood WarningJSJ2 hr
Nov 16, 2:33 PM CSTFlash Flood WarningJSJ3 hr
Nov 16, 3:53 PM CSTFlash Flood WarningJSJ6 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.